Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 25, NWS Wilmington, OH

July 12, 2006Hardin County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 12, 2006, 7:45 PM EDT for Hardin County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2006, 7:45 PM EDT (23:45 UTC)
Expired
Jul 12, 2006, 10:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:58 PM EDTFLASH FLOODKenton, OHSTREET FLOODING IN KENTON. SPOTTERS 4 INCH RAIN GAUGE OVERFLOWING.
Jul 12, 8:21 PM EDTFLASH FLOODKenton, OHOH RTE 67, NEAR THE WAL-MART/KROGERS HAS ONE TO TWO FEET OF STANDING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 122349
FFWILN
OHC065-130245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARDIN COUNTY IN WEST CENTRAL OHIO

* UNTIL 1045 PM EDT

* AT 739 PM EDT...STORM SPOTTERS REPORTED THAT EXCESSIVE RAINFALL WAS
  PRODUCING FLOODING IN KENTON...WITH SEVERAL INCHES OF WATER ON THE 
  ROADS...AND THE WATER HAD RISEN ONTO SEVERAL YARDS IN THE AREA. 

* RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
  AREA WITH ANOTHER INCH TO INCH AND A HALF POSSIBLE THROUGH 1045 PM
  EDT. RADAR HAS ESTIMATING THAT 2 TO 4 INCHES HAD FALLEN OVER THE 
  REGION IN THE PAST THREE HOURS. RUNOFF FROM THIS EXCESSIVE 
  RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...KENTON AND
ALGER.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WILMINGTON.

LAT...LON 4073 8387 4053 8387 4051 8342 4068 8341
      4070 8349 4073 8349

$$
2 follow-up statements
000 
WGUS71 KILN 130036
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
834 PM EDT WED JUL 12 2006

OHC065-130245-
HARDIN OH-
834 PM EDT WED JUL 12 2006

...FLASH FLOOD WARNING CONTINUES FOR HARDIN COUNTY UNTIL 1045 PM
EDT...

AT 829 PM EDT...STORM SPOTTERS CONTINUED TO REPORT THAT EXCESSIVE 
RAINFALL WAS PRODUCING FLASH FLOODING IN KENTON.  ONE TO TWO FEET OF 
WATER WAS REPORTED TO BE COVERING OHIO ROUTE 67 NEAR THE 
WAL-MART/KROGER. 

RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED 
AREA WITH ANOTHER INCH POSSIBLE THROUGH 1045 PM EDT. RUNOFF FROM 
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE TO 
OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...KENTON...
ALGER...GRANT...HEPBURN...HUNTERSVILLE...JUMBO...MCGUFFEY AND
MENTZER.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROAD TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS...ESPECIALLY IF VISIBILITY IS RESTRICTED 
DUE TO HEAVY RAIN. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF 
UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR 
WAIT UNTIL THE WATER RECEDES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WILMINGTON.

LAT...LON 4073 8387 4053 8387 4051 8342 4068 8341
      4070 8349 4073 8349

$$
000 
WGUS71 KILN 130247
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 PM EDT WED JUL 12 2006

OHC065-130252-
HARDIN OH-
1042 PM EDT WED JUL 12 2006

...THE FLASH FLOOD WARNING FOR HARDIN COUNTY WILL EXPIRE AT 1045 PM
EDT...

STORMS RESPONSIBLE FOR PRODUCING FLASH FLOODING IN KENTON HAVE MOVED 
SOUTH OF THE AREA. THUS THE FLASH FLOOD WARNING FOR HARDIN COUNTY 
WILL BE ALLOWED TO EXPIRE.

STREAMS AND CREEKS IN THE WARNED AREA SHOULD BEGIN TO RECEDE...THUS 
SLOWLY DIMINISHING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4073 8387 4053 8387 4051 8342 4068 8341
      4070 8349 4073 8349

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:36 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 12, 4:36 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT WED JUL 12 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
COUPLE OF AREAS OF PCPN AFFECTING THE FA ATTM. THE FIRST IS
ASSOCIATED WITH CDFNT STRETCHING ACRS NW OH. OTHER IS IN SRN
OH/NRN KY. THIS AREA IS ASSOCIATED WITH 850 CONVERGENCE AND
DIFFERENTIAL HEATING.

FNT GRADUALLY DROPS S OVERNIGHT. NAM PUSHES FNT A LITTLE FARTHER S
THAN THE GFS. WITH THE NAM...THE FNT MAKES IT TO THE OH
RIVER...WITH THE GFS STILL HAVING THE FNT ACRS CNTRL OH...NR I-70.
PREFER THE NAM...WHICH ALLOWS THE NORTH TO DRY OUT LATE TONIGHT.

FNT LINGERS ACRS THE SOUTH ON THU. THIS GIVES THE SOUTH A BETTER
CHANCE OF CONVECTION ON THU. FNT WASHES OUT THU NGT...BUT WITH
SOUTHERLY FLOW...MOISTURE WORKS BACK IN FOR FRIDAY...KEEPING A
CHANCE OF CONVECTION INTO FRI.

WENT WITH THE COOLER MET NUMBERS SINCE THE SRN POSITION OF THE
FNT IS FAVORED FOR TNGT. WENT CLOSE TO THE MAV TEMPS AFT THIS.

SITES
&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SOUTHERLY FLOW POINTS TO A WARM AND HUMID PATTERN TYPICAL OF THE
SEASON. WENT WITH DAYTIME THUNDERSTORMS FRIDAY THROUGH SUNDAY WITH
UPPER TROUGH AND RELATIVELY COOL AIR ALOFT CONTRIBUTING TO
INSTABILITY. UPPER RIDGE WILL BRING MORE STABLE CONDITIONS MONDAY
THROUGH WEDNESDAY.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. WENT A BIT
BELOW MEX GUIDANCE AND ABOVE HPC.

&&

.AVIATION /18Z-18Z/...
FLIGHT CONDITIONS ARE LESS THAN IDEAL TODAY UNDER A SODDEN
AIRMASS...DEW POINTS 71 AND PRECIPITABLE WATER 2...ON THE SOUTH
SIDE OF A FRONT DRAPED FROM LAKE ERIE TO MISSOURI. KEPT MVFR TO IFR
VISIBILITIES ALONG WITH SHOWERS AND CUMULONIMBUS EARLY IN THE
FORECAST FOR ONGOING CONVECTION. SHOWERS WILL REDEVELOP TONIGHT AS
THE FRONT DROPS SOUTHEAST. IFR TO MVFR MIST WILL FORM AS WELL WITH
GROUND DAMP IN MOST LOCATIONS. CVG AND LUK WILL EXPERIENCE
ADDITIONAL CONVECTION THURSDAY MORNING WITH THE FRONT STALLED SOUTH
OF THE RIVER.

CONIGLIO

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 12, 5:00 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED JUL 12 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-130900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS
NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY
HEAVY RAIN WILL BE POSSIBLE. A FEW OF THE STORMS MAY REACH SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:19 PM EDTTornado WarningILNClermont26 min
Jul 11, 8:36 PM EDTTornado WarningILNClinton24 min
Jul 11, 9:02 PM EDTTornado WarningILNClinton28 min
Jul 11, 9:09 PM EDTTornado WarningILNClermont, Warren51 min
Jul 11, 9:18 PM EDTTornado WarningILNClinton42 min

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.